Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

BP and sugar normal under medication. Numbness and burning sensation on feet. Prognosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi Doc. For the year I have this burning/pin pricking/numbness mostly on front part of my feet. My B P and sugar are normal under medication. This sensation is restricted to the soles of my feet.
Posted Fri, 15 Mar 2013 in Brain and Spine
Answered by Dr. Shoaib Khan 1 hour later

Thank you for writing to us.

This sensation is called paresthesia. The sensation is caused due to damage, injury or disease of sensory nerves. If you have ruled out diabetic neuropathy and hypertension, then these are the remaining possibilities:
-Peripheral neuropathy
-Peripheral artery disease
-Multiple sclerosis
-Tarsal tunnel syndrome
-Peripheral nerve trauma
-Peripheral nerve compression
-Cold weather (conditions leading to poor circulation)
-Cerebrovascular accident
-Injury to sole of foot

As there are quite a few conditions, I would recommend you visit a neurologist, who after a thorough examination will surely diagnose and simultaneously treat you.

I hope this information helps. Do write back to me for any further information or clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor